med questions : Hi everyone 🖐 So, I... - Anxiety and Depre...

Anxiety and Depression Support
35,568 members37,885 posts

med questions

melbrown
melbrown
22 Replies

Hi everyone 🖐 So, I restarted taking Prozac after 1 1/2 (?) years being off it. I got a new psy last month, who basically said I've tried all the meds that should work (Prozac, Lexapero, Zoloft & Wellbutrin). She basically said we could try Prozac again or 2 others, but they have bad withdrawals... that missing a dosage has sent people to the ER. Great thing to say to a person with health anxiety 🙄 So I went with prozac... Well, on day 2 of taking 40mg I became super jittery, high anxiety, electric current feeling in my limbs. Pretty sure side effects ... & of course my psy was out of town. She emailed me back & we have a phone appt. tomorrow. Has anyone experienced those feelings on Prozac (she didn't address it in email, told me to go down to 30mg for now)? In email she did say we could give Venlafaxine or Mirtazpine a try...Has anyone had any experience with either? I am more scared than hopeful... Thanks.

22 Replies
oldestnewest
Applegizzle

I was just prescribed prozac. I haven't noticed any jitters or tingling sensations. I have only been on prozac for two weeks and I believe it's working for me thankfully. Prior to this I was on cymbalta and it would make me very sick. Lexapro and zoloft didn't work for me either! Good luck! Hope you feel well soon.

Reply
melbrown

Thank you... I'm wondering if it's cause she had me increase too quickly. I am hoping for answers tomorrow... this med stuff is not fun. Hope Prozac works out for you.

Reply
Starrlight
Starrlight
in reply to melbrown

((((((((Another Hug for you )))))))))

Reply
Birmanblue

I was put on mirtazpine for several weeks. It did help but had an increased appetite. Tried one tablet of a similar drug to Prozac but felt so unwell stopped it. At the same time was diagnosed with high blood sugar which was way out of range. Diabetes type two can increase existing depression or precipitate it. Hope your lower dose works out but if you are having side effects may be you could try Mirtazpine. No one has the same reaction to drugs but some people feel suicidal on Prozac but are not warned of this side effect told to take it for at least six weeks before it works. Might be worth having a fasting blood sugar test. You can book appointment with nurse.

1 like
Reply
melbrown
melbrown
in reply to Birmanblue

Wow that sounds scary... I had blood work done last year. Everything was fine & luckily have no family history of diabetes. The side effects are the worst... especially since you get them way before an relief of the anxiety and depression. Plus often don't get told the side effects usually go away. Hoping to get answers... Thanks for your reply.

Reply
Birmanblue
Birmanblue
in reply to melbrown

Thanks . It happened tenth three years ago. Have had an incidence when by mistake I took several times the dose of a diabetic drug and went weak and trembly ended up a bundle of nerves could not sleep and lo was escorted to the hospital in a police car . I slept for a week and eventually I recovered but it was not until last year evidence shows that mental health problems occur with type two and type one diabetes but this is not acknowledged in the UK. Luckily have found a diet that has helped diabetes and don't take any drugs for diabetes or anxiety. Since changing my diet my blood pressure has gone to normal and diabetes is under control. However we all have life experiences which can affect our health and would be normal if we did not feel sad when people are sick or we lose someone. This is the problem with drugs when you can't find any support when the drugs don't work and you feel ill. Hope you continue to thrive with help you are getting it makes all the difference!

Reply
Mike7777

I have noticed these same side effects while on antidepressants. Had to stop them. I was the same as you. Took a break then tried them again. Didnt work for me.

Reply
melbrown
melbrown
in reply to Mike7777

☹ I am sorry... definitely not fun.... hope you have managed to find something that works for you.

Reply
Bela64

Omg the some things happened to me ...Prozac is horrible I only managed taking it for 5 days.first few days I got very tired and than the anxiety when up up all the way to the top and the fifth day I had the worse panic attack’s ever in to the point I almost ended up in hospital 😢 doctor put me on sertraline didn’t work ... Than he put on valanxine ..only taking one and next day I fell terrible almost suicide again horrible drug 😡I never tried Mirtazipine yet 🤔I’m at the moment taking amitriptyline helps a bit!, but my doctor is taking me off of amitriptyline and ask me to try Duloxetine..I’m so scared and tired of all this trails and error..one year of all this and still haven’t found a medication that helps me ....... wish you all the best and hope that you find a medication to suit you 🤞🏻I know how horrible it is to suffer from health anxiety.. or any anxieties.. hugs bela

1 like
Reply
melbrown
melbrown
in reply to Bela64

I know I just hate the whole med thing... feel like a human Guinea pig. And the side effects... & some doctors just not being patient enough. I know the psy dept is over worked where I'm at..

but still. Yup, the health anxiety doesn't help... think I might need to remind my Dr. of it. Thank you 💛 Good luck with your med adventure. 🤞

1 like
Reply
NWGal

I was on Prozac many, many years ago with no side effects other than it didn't really help my depression. I have lots of experience wity Venlafaxine (Effexor). Helped me a lot.

2 likes
Reply
melbrown
melbrown
in reply to NWGal

Thank you.

Reply
ward146

Maybe the dosage is too high for you to start with!

Reply
melbrown
melbrown
in reply to ward146

Thanks... was my thoughts too, luckily Dr agreed. She thought since I was in 30mg (?) Lexapero, going up quicker who be fine. That my body disagrees & needs more time to adjust.

Reply
Callmedanielle

🤗 Mel, i dont know about these meds im just stopping by to send you hugs

Reply
melbrown

I'll always take hugs from you 😊💗 Good luck with getting ALL the chocolate. 🍫🍫🍫

Reply
Kitkatbar

Hi. I’ve taken Prozac off and on. No side effect. I think it may be dosage. I did start off I’m pretty sure lower than 40 mg. Also it’s one of the few that I never have side effect getting off of it. Now I really hate taking Effexor— that really takes a long time to wean off !! Good luck adjusting your meds.

Reply
melbrown
melbrown
in reply to Kitkatbar

Thanks. Ya, I don't remember feeling this way before. My doctor said she thought since I was on Lexapero 30mg (?) & had been on Prozac before that it would be okay... guess not, I need more time to adjust. Hoping it works... nervous to try the other meds.🤞

Reply
mydogs

Hi Mel I have been taking 20 mgs of Prozac for six weeks now and my anxiety and depression are through the roof been back to Dr and he told me to stick with it for a couple more weeks,because if I change I will start with more side effects again,I really sympathise with you because. This is a horrible way to live with all this anxiety and no relief in sight,sending you a big hug x

Reply
melbrown
melbrown
in reply to mydogs

☹ Hugs to you too.... my doctor did say that could be the case. Wants me to give 30mg a try for a few weeks to see if it helps... also prescription for something to help out while my body adjusts. Definitely not fun... hope we both get relief soon.

Reply
mjcll41

Hugs. I was on Prozac a couple years ago and it stopped working. I have low-grade depression, OCD, and ADD. My attention at work was getting worse, so I decided to try it again. My PCP started on 10mg for a couple weeks, and now I'm on 20mg. I get a tingly feeling to my head and "see" (not like a hallucination; not quite sure how to explain it) little designs that dance and spin. It only lasts a few minutes, I can still see through them so it's not debilitating, and I take the Prozac just before bed, so it's almost like I'm dreaming. The same thing happened to me a couple years ago, so I don't have a reason to freak out. Definitely tell your psy; your PCP if your psy is unavailable. But as long as you are still able to perform daily activities, I wouldn't worry. Maybe take it at night like I do.

Reply
Mike7777

I had these same symptoms on ssris, only have tried zoloft and lexapro.

Reply

You may also like...